This is in regard to my cousin who is 20years old and got ANA test positive. Doctors are wondering and holding meetings to understand her case. I kindly request you to please suggest me what should i do to save her life.
She initially complained of very high fever for several days. The fever later reduced but was not going below 100 degrees. The sugar level was also extremely high (400-500), which was not getting controlled. On diagnosis,doctors detected Vasculitis. As a result of vasulitis, eyes and Pancreas are effected in her case. She complained of reduced eye sight and heavy redness in her eye. There is swelling and inflammation in Pancreas too.
Doctors have suggested to give her steroids to minimize the effects on other body organs. But i worry because she still has very high level of sugar and giving steroids will further increase the sugar level. I am worried if this will ease the situation or make it more critical.They also told that the situation can not be cured.
Please share your understanding of my cousin's case. I also heartily request you to suggest me a cure and treatment for the same. Can she undergo blood and bonemarrow transplant to cure the situation permanently? If she can, please recommend some institues where it can be done.
I will be highly glad and cordially thankful to you if any information and suggestion is shared regarding the case. Your smallest of the help will ease my family's worries. Looking forward for your help.
The high fever and suspected vasculitis strongly suggest one or more infections are present (infections such as Mycoplasma, Chlamydia, Ehrlichia, etc. often cause vasculitis). Although steroids can reduce the immune effects and inflammatory cytokine responses, such treatment will likely do little to combat the actual cause of the vasculitis. Often these same infections cause pancreatitis or infection of the pancreas, with the resulting large swings in blood sugar levels, as insulin levels go up and down. Blood and marrow transplantation are not the answer, because any transplanted blood or tissue will become infected. The infections should be identified and proper treatment initiated.
ok doctor...they are currently giving succicort steriod to her...and dr .john matthews in Vellore CMC is treating her....so doctor...as u said about vascultitis...the main problem she has as i mentioned is ANA postive...doctor can u tell me is any permanent cure possible for this..are there any institutes in abroad outside INDIA which can take her case as a reasearch one...doctors also said one thing that her eyeball is not round like normal but it is almond shaped...
Anti-nuclear antibodies (ANA) occur when cells are damaged or dying and nucleoproteins are released which are seen as foreign by the immune system. This could be symptomatic of other things going on, such as intracellular infections that poison cells and even kill them by initiating programmed cell death. Suppressing the immune system with steriods can alleviate some of the symptoms, but have little consequence on the actual cause of the problem. This has to be looked at more broadly for the primary causes of the clinical problem.
You haven't mentioned other signs/symptoms. This is important as it could pont to other factors.
I am not sure where to recommend she go for help in India, and travel to other countries for medical care can be expensive.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.